Skip to Main Content

Representation Theory

Published by the American Mathematical Society, the Representation Theory (ERT) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.7.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Height 0 characters of finite groups of Lie type
HTML articles powered by AMS MathViewer

by Gunter Malle PDF
Represent. Theory 11 (2007), 192-220 Request permission


We give a classification of irreducible characters of finite groups of Lie type of $p’$-degree, where $p$ is any prime different from the defining characteristic, in terms of local data. More precisely, we give a classification in terms of data related to the normalizer of a suitable Levi subgroup, which in many cases coincides with the normalizer of a Sylow $p$-subgroup. The McKay conjecture asserts that there exists a bijection between characters of $p’$-degree of a group and of the normalizer of a Sylow $p$-subgroup. We hope that our result will constitute a major step towards a proof of this conjecture for groups of Lie type, and, in conjunction with a recent reduction result of Isaacs, Malle and Navarro, for arbitrary finite groups.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C33, 20G40
  • Retrieve articles in all journals with MSC (2000): 20C33, 20G40
Additional Information
  • Gunter Malle
  • Affiliation: FB Mathematik, Universität Kaiserslautern, Postfach 3049, D 67653 Kaiserslautern, Germany
  • MR Author ID: 225462
  • Email:
  • Received by editor(s): April 7, 2006
  • Received by editor(s) in revised form: September 16, 2007
  • Published electronically: December 5, 2007

  • Dedicated: Dedicated to Professor Toshiaki Shoji on the occasion of his 60th birthday
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Represent. Theory 11 (2007), 192-220
  • MSC (2000): Primary 20C33, 20G40
  • DOI:
  • MathSciNet review: 2365640